Alert archive / North Dakota / Frost Advisories in 2017
Frost Advisory 8, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 30, 2017, 2:11 PM CDT for 11 counties in North Dakota. It took effect at May 31, 2017, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2017, 2:11 PM CDT (19:11 UTC)
- In effect from
- May 31, 2017, 4:00 AM CDT
- Expired
- May 31, 2017, 7:48 AM CDT
- In force
- 4 hr
- Issued by
- NWS Bismarck, ND
Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 65 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943 WWUS73 KBIS 301911 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 211 PM CDT Tue May 30 2017 NDZ019>022-034>037-046>048-050-051-310315- /O.NEW.KBIS.FR.Y.0008.170531T0900Z-170531T1300Z/ Mercer-Oliver-McLean-Sheridan-Morton-Burleigh-Kidder-Stutsman- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Mandan, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 211 PM CDT Tue May 30 2017 /111 PM MDT Tue May 30 2017/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY... The National Weather Service in Bismarck has issued a Frost Advisory, which is in effect from 4 AM CDT /3 AM MDT/ to 8 AM CDT /7 AM MDT/ Wednesday. * TEMPERATURE...Low temperatures in the lower to mid 30s are forecast tonight which will lead to widespread frost. * IMPACTS...Sensitive vegetation will be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ PA
4 follow-up statements
216 WWUS73 KBIS 310224 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 924 PM CDT Tue May 30 2017 NDZ019>022-034>037-046>048-050-051-311030- /O.CON.KBIS.FR.Y.0008.170531T0900Z-170531T1300Z/ Mercer-Oliver-McLean-Sheridan-Morton-Burleigh-Kidder-Stutsman- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Mandan, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 924 PM CDT Tue May 30 2017 /824 PM MDT Tue May 30 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY... * TEMPERATURE...Low temperatures in the lower to mid 30s are forecast tonight which will lead to widespread frost. * IMPACTS...Sensitive vegetation will be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ waa
088 WWUS73 KBIS 310513 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1213 AM CDT Wed May 31 2017 NDZ019>022-034>037-046>048-050-051-311300- /O.CON.KBIS.FR.Y.0008.170531T0900Z-170531T1300Z/ Mercer-Oliver-McLean-Sheridan-Morton-Burleigh-Kidder-Stutsman- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Mandan, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1213 AM CDT Wed May 31 2017 /1113 PM MDT Tue May 30 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURE...Low temperatures in the lower to mid 30s are forecast this morning which will lead to widespread frost. * IMPACTS...Sensitive vegetation will be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KS
713 WWUS73 KBIS 310837 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 337 AM CDT Wed May 31 2017 NDZ019>022-034>037-046>048-050-051-311300- /O.CON.KBIS.FR.Y.0008.170531T0900Z-170531T1300Z/ Mercer-Oliver-McLean-Sheridan-Morton-Burleigh-Kidder-Stutsman- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Mandan, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 337 AM CDT Wed May 31 2017 /237 AM MDT Wed May 31 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURE...temperatures in the lower to mid 30s early this morning will lead to widespread frost. * IMPACTS...Sensitive vegetation will be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KS
418 WWUS73 KBIS 311248 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 748 AM CDT Wed May 31 2017 NDZ019>022-034>037-046>048-050-051-311400- /O.CAN.KBIS.FR.Y.0008.000000T0000Z-170531T1300Z/ Mercer-Oliver-McLean-Sheridan-Morton-Burleigh-Kidder-Stutsman- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Mandan, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 748 AM CDT Wed May 31 2017 /648 AM MDT Wed May 31 2017/ ...FROST ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Frost Advisory. Temperatures will continue to warm this morning. $$ PA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 30, 1:01 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 30, 1:01 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 101 PM CDT Tue May 30 2017 .UPDATE... Issued at 1258 PM CDT Tue May 30 2017 Quick update for observed trends through 17 UTC. With dry conditions and surface high pressure in place for tonight, will evaluate the need for a frost advisory. UPDATE Issued at 820 AM CDT Tue May 30 2017 Quick update to cancel the Frost Advisory across western and south central North Dakota. UPDATE Issued at 640 AM CDT Tue May 30 2017 Forecast is on track. Only blended in most recent obs for the update. && .SHORT TERM...(Today and tonight) Issued at 256 AM CDT Tue May 30 2017 Current frost advisory west through portions of south central North Dakota this morning, with the potential for another frost advisory tonight highlights the short term period. On the positive side, less wind today, with sustained northwest around 15 mph with occasional gusts up to 25 mph. Current temperatures within the frost advisory are in the mid to upper 30s, thus the advisory remains on track early this morning. The latest suite of water vapor imagery shows a shortwave dropping towards Devils Lake, with one last shortwave near Grand Rapids, Manitoba. Both shortwaves will continue a southward jaunt this morning. Main effect will be isolated to scattered rain showers in the Turtle Mountains extending south into Harvey through 12z Tuesday. The RAP13 has initialized this well and followed for the near term forecast mentioned above. Clouds will be reinforced this morning from the Turtle Mountains curving counterclockwise into the James River Valley, then decreasing this afternoon after the passage of the second shortwave. Farther west, expect a sunny sky today. Will maintain highs this afternoon in the 60s under a northerly, cyclonic flow aloft. A 1024mb surface high pressure sitting over western Saskatchewan early this morning, will sprawl southeast this afternoon and slide into south central ND by 7am Wednesday. This location places it in a favored position, with radiational cooling maximized under a clear sky and light wind. Have undercut given model guidance and leaned on the colder side of a Met/Mav mix for overnight lows. This results in widespread low temperatures in the mid 30s across southwest and south central North Dakota, surrounded by upper 30s elsewhere. Will let the dayshift assess the latest data for another/potential frost advisory tonight into Wednesday morning. .LONG TERM...(Wednesday through Monday) Issued at 256 AM CDT Tue May 30 2017 An mid/upper level ridge currently situated over the northern Rockies and Great Basin region, will gradually shift closer to North Dakota Wednesday, then across the state by Thursday evening. This results in sunny weather both Wednesday and Thursday along with warming temperatures. Expecting highs in the 70s Wednesday, then low to mid 80s Thursday. The ridge breaks down Thursday night through Monday, allowing a couple of shortwave troughs to push through, especially Friday afternoon through Saturday. Good agreement amongst the GFS/ECMWF for high end chance to likely pops/showers and thunderstorms Friday through Saturday. After Saturday, it appears most of the area gets a break on Sunday, followed by a round of showers Monday into Tuesday. Temperatures Saturday through Monday cool into the upper 60s and lower 70s for daytime highs. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1258 PM CDT Tue May 30 2017 MVFR stratus across the James River Valley will continue to lift and scatter through the afternoon. Otherwise, VFR conditions are forecast across western and central North Dakota for the 18 UTC TAF cycle with high pressure in place. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...KS LONG TERM...KS AVIATION...AYD
Hazardous weather outlook, May 30, 12:57 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1257 PM CDT Tue May 30 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-311800- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1257 PM CDT Tue May 30 2017 /1157 AM MDT Tue May 30 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Patchy frost is possible across western and central North Dakota tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance for thunderstorms Friday through Saturday across western and central North Dakota. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. PA
Nearby
Frost Advisories in North Dakota, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.